MAUDE Adverse Event Report: STRYKER GMBH CANNULATED TAP ASNIS III Ø6.5MM FOR SCREWS Ø6.5MM LARGE AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED TAP ASNIS III Ø6.5MM FOR SCREWS Ø6.5MM LARGE AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702602
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device remains implanted.
 
Event or Problem Description
As reported: "attention turned to the olecranon.Dorsal incision over elbow made and carried to the dorsal ulna.The fracture was exposed and cleared of debris.The olecranon process was reduced to the proximal ulna.A 2.0mm mini fragment plate was placed dorsolaterally to maintain the reduction.We proceeded to definitive fixation with the plan to use a large 6.5mm cannulated screw intramedullary.A 2cm split was made in the distal triceps.A guidewire was placed and inserted in antegrade fashion down the ulnar canal.It was then over drilled.A 6.5mm tap was inserted, but upon insertion the tap malfunctioned and broke.There was no safe way to retrieve the broken tap without significant damage to the ulna.I elected to abandon intramedullary fixation and perform plate fixation definitively to the olecranon.A 2.7mm mini fragment plate was selected and bent to contour the proximal ulna.It was applied dorsally.A combination of both locking and non-locking screws were placed proximally and distally to the fracture.The broken tap was left in place since it was well fixed and contained within bone.Final fluoroscopic images obtained.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned and no additional information was available.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CANNULATED TAP ASNIS III Ø6.5MM FOR SCREWS Ø6.5MM LARGE AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18578738
Report Number0008031020-2024-00014
Device Sequence Number18087664
Product Code LXH
UDI-Device Identifier04546540112774
UDI-Public04546540112774
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702602
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown